MAUDE Adverse Event Report: MEDTRONIC XOMED INC. XPS® BUR - IPC® M5 AND M4 30K; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED INC. XPS® BUR - IPC® M5 AND M4 30K; BUR, EAR, NOSE AND THROAT
Model Number 1883070BLD
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during pre-op blade/bur not seating and the bur was stuck.There was no patient involved.On follow-up, it was reported that the handpiece was a demo device.The device was only borrowed to the customer as backup device.Service and repair found that there was piece of bur in the collet.On further follow-up it was reported that the bur was broken while used on patient and the operator couldn¿t remove the bur after the accident.It¿s difficult to evaluate but probably the rear end.The part that¿s inside the handpiece.No fragments that came off or got detached from the broken device.No fragment get in contact with the patient.
 
Additional Manufacturer Narrative
Analysis of received bur of product id 1883070bld and lot # 0218906318 found that only portions of the inner assembly were returned.Visually, the inner shaft was bent until broken 0.58 inches from the distal end of the inner hub.There was deformation in the distal outside diameter of the inner hub which would have resulted in the reported event.The outside diameter of the inner hub should be 0.330 ± 0.002 inches and measured 0.329 inches in the undamaged area and up to 0.358 inches in the deformed area which was out of specification.The hub bushing was rough and worn.There was no allegation of difficulty loading the bur or damage prior to use.Functional testing could not be performed due to the broken state of the device.In the returned condition, there was an out of specification condition that was related to the complaint due to physical damage.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
 
Event or Problem Description

Brand Name
XPS® BUR - IPC® M5 AND M4 30K
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer (Section G)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer Contact
glen belmer
6743 southpoint drive north
jacksonville, FL 32216
6122713209
MDR Report Key13616823
Report Number1045254-2022-00114
Device Sequence Number5215911
Product Code EQJ
UDI-Device Identifier00643169434622
UDI-Public00643169434622
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1883070BLD
Device Catalogue Number1883070BLD
Device Lot Number0218906318
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2022
Initial Report FDA Received Date02/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown